What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 22, 4:56 PM MST, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 22, 4:56 PM MST, 2 hours 19 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
556 PM MDT Mon Jun 22 2020
.AVIATION...
00Z TAF CYCLE
Another stronger cold front is advancing toward northeast New Mexico
and will quickly overtake the eastern half of the state by midnight.
Showers and thunderstorms will continue to develop near and ahead of
the front in eastern New Mexico with winds turning gusty from the
north or northeast. As the front spills into the Rio Grande valley,
gusts will accelerate from the east with a possible Airport Weather
Warning needed this evening for ABQ due to gusts reaching 35 kt.
Storms will settle and diminish into the early morning hours Tuesday
in eastern New Mexico, but low stratus clouds could produce areas of
IFR to MVFR ceilings, especially along the east slopes of the central
mountain chain. A more widespread crop of showers and thunderstorms
is then expected across the eastern half of New Mexico Tuesday
afternoon with the potential for severe cells with large hail and
damaging downburst winds.
52
&&
.PREV DISCUSSION...324 PM MDT Mon Jun 22 2020...
.SYNOPSIS...
Daily rounds of shower and thunderstorm activity is expected for
much of eastern New Mexico over the next several days. Severe weather
in the form of large hail and damaging wind gusts will be possible
with these storms, especially today and Tuesday, but also to a lesser
extent on Wednesday and Thursday. Storms tonight will push an outflow
boundary westward through the gaps of the central mountain chain,
resulting in an east canyon wind in the Rio Grande Valley near or
shortly after midnight. The moisture increase associated with the
outflow boundary will set the stage for a few storms west of the
central mountain chain Tuesday and Wednesday.
&&
.DISCUSSION...
SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)...
A moist and very unstable atmosphere along with good low level
directional shear will lead to some strong to severe storms across
the eastern plains the remainder of this afternoon into the evening.
With another back door front down the east tonight, enhanced by the
convection, will keep the east plenty moist and unstable along with
good shear for Tuesday. Temperatures in the east will be cooler
Tuesday, below normal. A solid east canyon wind into the Rio Grande
Valley tonight may allow for a few storms in the Valleys Tuesday
afternoon along with slightly cooler temperatures. The west will
remain hot and dry.
LONG TERM...(WEDNESDAY THROUGH MONDAY)...
Wednesday's convection will somewhat depend on the previous nights
convection and associated outflow boundaries. Otherwise, northwest
flow aloft will persist over NM with enough moisture in place along
and east of the central mountain chain for another round of storms
to develop. Storms will first develop over the higher terrain before
shifting southeastward. Storm coverage will likely be less than on
Tuesday, but nonetheless, will have the potential for severe
weather. Any severe weather may not be as organized as today and
Tuesday as 0-6km shear values are only around 20-25kt, though CAPE
remains near 1000J/kg. Hail and damaging winds will be the main
threats.
Most models agree on Thursday that an upper level trough will slide
into the Great Basin while weaker disturbances move over CO and
northern NM ahead of it. These disturbances will help spark
additional showers and thunderstorms east of the central mountain
chain. Again, some storms may be strong or severe with hail and
strong wind gusts. Meanwhile, drier air will filter into western NM,
and breezy southwest winds will help scour out any lingering
moisture. As the Great Basin trough shifts eastward on Friday and
Friday night, drier air will continue to filter into the state from
the west. Shower and thunderstorm chances will dwindle further,
though at least isolated activity will remain possible across the
plains. Strong storm will remain possible. Activity will continue to
dwindle through the weekend as the drier air continues to invade the
state.
CHJ/34
&&
.FIRE WEATHER...
A hot, dry and unstable airmass will continue across western NM,
mainly west of the Continental Divide, through this week. The east
will be moist and unstable with daily rounds of showers and
thunderstorms into the weekend. Some of these storms through this
evening and Tuesday afternoon/evening will be strong to severe. In
between will be a battle zone with the potential for some
convection. Best chances will be Tuesday and Wednesday. Much of the
east will receive significant wetting footprints this week. It will
remain hot in the west with above normal temperatures. Cooling in
the east Tuesday will give way to gradually warmer temperatures
through the rest of the week. A trough sweeping across NM this
weekend will bring a drying trend.
CHJ
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Jun 22, 3:36 PM MST, 3 hours 39 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Albuquerque NM
436 PM MDT Mon Jun 22 2020
NMZ201>241-231100-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-Tusas Mountains Including Chama-
Jemez Mountains-Glorieta Mesa Including Glorieta Pass-
Northern Sangre de Cristo Mountains-
Southern Sangre de Cristo Mountains-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Espanola Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood-
Estancia Valley-Central Highlands-South Central Highlands-
Upper Tularosa Valley-South Central Mountains-
Johnson and Bartlett Mesas Including Raton Pass-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
San Agustin Plains and Adjacent Lowlands-
436 PM MDT Mon Jun 22 2020
This hazardous weather outlook is for portions of north and central
New Mexico.
.DAY ONE...Tonight
There is a slight risk of severe thunderstorms across northeast and
far east central New Mexico through mid evening. Main threats are
large hail and damaging wind gusts.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Severe weather is likely again on Tuesday afternoon and evening
across much of eastern New Mexico. Large hail and damaging wind gusts
remain the main threats. Daily rounds of shower and thunderstorm
activity are expected Wednesday through Saturday across eastern New
Mexico. A few strong or severe storms are likely each day, but
especially so Wednesday and Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report any severe weather as well as
rainfall amounts through the National Weather Service Albuquerque
web site at weather.gov/abq or by calling 1.888.386.7637. You can
also submit storm reports and photos on our Facebook page or via
Twitter using the hashtag nmwx.
34
In the hours before
Special weather statement, Jun 22, 2:46 PM MST, 4 hours 29 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
346 PM MDT Mon Jun 22 2020
NMZ230-231-222215-
Harding County-Union County-
346 PM MDT Mon Jun 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARDING AND CENTRAL
UNION COUNTIES UNTIL 415 PM MDT...
At 346 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Bueyeros, or 17 miles north of Mosquero, moving east at
10 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Heavy rain will also be possible with this storm.
Locations impacted include...
Bueyeros.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor your preferred
media outlets and NOAA Weather Radio for additional information and
possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
northeastern New Mexico.
LAT...LON 3588 10391 3606 10395 3618 10367 3587 10355
TIME...MOT...LOC 2146Z 252DEG 10KT 3600 10384
34
Special weather statement, Jun 22, 2:58 PM MST, 4 hours 17 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
358 PM MDT Mon Jun 22 2020
NMZ230-222215-
Union County-
358 PM MDT Mon Jun 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL UNION COUNTY UNTIL
415 PM MDT...
At 357 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles southwest of Grenville, or 24 miles south of Des Moines, moving
southeast at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of west central Union
County.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
northeastern New Mexico.
LAT...LON 3638 10389 3652 10378 3649 10350 3624 10370
TIME...MOT...LOC 2157Z 295DEG 12KT 3642 10372
Guyer
Special weather statement, Jun 22, 3:37 PM MST, 3 hours 38 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
437 PM MDT Mon Jun 22 2020
NMZ230-222245-
Union County-
437 PM MDT Mon Jun 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UNION COUNTY UNTIL 445 PM
MDT...
At 436 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Mount Dora, or 19 miles west of Clayton, moving
southeast at 25 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will move along U.S. 56 to the northeast of Pennington.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
northeastern New Mexico.
LAT...LON 3634 10366 3648 10359 3647 10334 3633 10332
3624 10351
TIME...MOT...LOC 2236Z 294DEG 24KT 3635 10351
GuyerSpecial weather statement, Jun 22, 3:47 PM MST, 3 hours 28 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
447 PM MDT Mon Jun 22 2020
NMZ230-222315-
Union County-
447 PM MDT Mon Jun 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UNION COUNTY UNTIL 515 PM
MDT...
At 447 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Mount Dora, or 20 miles west of Clayton, moving
southeast at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Heavy rain will also be possible with this storm.
This storm will remain over mainly rural areas of central Union
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
northeastern New Mexico.
LAT...LON 3629 10365 3646 10354 3637 10323 3623 10353
TIME...MOT...LOC 2247Z 299DEG 11KT 3635 10352
34
Special weather statement, Jun 22, 3:59 PM MST, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
459 PM MDT Mon Jun 22 2020
NMZ230-231-222330-
Harding County-Union County-
459 PM MDT Mon Jun 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HARDING AND SOUTHEASTERN
UNION COUNTIES UNTIL 530 PM MDT...
At 458 PM MDT, Doppler radar was tracking a strong thunderstorm near
Sedan, or 17 miles north of Amistad, moving east at 30 mph.
Penny size hail, heavy rain, and wind gusts of 50 to 55 mph will be
possible with this storm.
Locations impacted include...
Hayden and Sedan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
northeastern New Mexico.
LAT...LON 3594 10340 3625 10349 3645 10304 3596 10304
TIME...MOT...LOC 2258Z 251DEG 28KT 3617 10318
34
Special weather statement, Jun 22, 4:07 PM MST, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
507 PM MDT Mon Jun 22 2020
NMZ230-222330-
Union County-
507 PM MDT Mon Jun 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION COUNTY UNTIL
530 PM MDT...
At 507 PM MDT, Doppler radar was tracking a strong thunderstorm over
Amistad, moving east at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Amistad.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor your preferred
media outlets and NOAA Weather Radio for additional information and
possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
northeastern New Mexico.
LAT...LON 3579 10323 3594 10330 3596 10304 3582 10304
TIME...MOT...LOC 2307Z 251DEG 28KT 3590 10318
34